Jump to content

rnnstr91

Recommended Posts

I have developed PGAD 8 times in my life while on a variety of antidepressants (Prozac, Zoloft, Pristiq, Lexapro, Seroquel, Lamotrigine, and most recently Amitryptiline). On Prozac it was severe and lasted 2 years. The other times it went away within days/weeks of stopping the drugs. I’ve currently had a mild case caused by Amytripline for 3 weeks now. I stopped the drug two weeks after starting it as soon as I felt the pgad begin. I am worried this time it won’t go away which is terrifying because there isn’t really a successful treatment for it. This is my fear every time I get it. My issue is that I have severe depression, anxiety and depersonalization disorder and feel I cannot get better without psych meds. Each time I try a new psych med it either gives me PGAD or doesn’t help my depression/anxiety. I am at a loss for what to do. I have an amazing life that I can’t enjoy and since I can’t seem to tolerate any drugs even a partial recovery seems hopeless. Any advice would be appreciated! Not sure what to do anymore. 

Edited by Shep
added username to title
Link to post
  • Administrator

Hi, rnnstr91.

 

Welcome to SA.

 

We have a number of people dealing with PGAD, so you'll find helpful information and advice here. For more, please see:

 

Persistent genital arousal disorder (PGAD)

 

Some information on withdrawal symptoms:

 

What is withdrawal syndrome? 

 

The Windows and Waves Pattern of Stabilization

 

Healing from antidepressants. Patterns of recovery video (4 minutes)

 

Depending on your history, you may benefit from a small reinstatement, but we'll need more information first.

 

Please add a signature.  Include drugs, doses, dates, and discontinuations & reinstatements in the last 12-24 months. Also include supplements. This will help us give you the most accurate advice we can. 

  • Any drugs and supplements prior to 24 months ago can just be listed with start and stop years. 
  • Please use actual dates or approximate dates (mid-June, Late October) rather than relative time frames (last week, 3 months ago) 
  • Spell out months, e.g. "October" or "Oct."; 9/1/2016 can be interpreted as Jan. 9, 2016 or Sept. 1, 2016. 
  • Please leave out symptoms and diagnoses. 
  • A list is easier to understand than one or multiple paragraphs. 
  • This is a direct link to your signature:  Account Settings – Create or Edit a signature.

 

Please use this thread to document your symptoms and to ask questions. 

Drug free May 22, 2015 after 30 years of neuroleptics, benzos, z-drugs, so-called "anti"-depressants, and amphetamines 

 

My Success Story:  Shep's Success: "Leaving Plato's Cave"

 

And what is good, Phaedrus, and what is not good — need we ask anyone to tell us these things? ~ Zen and the Art of Motorcycle Maintenance


I am not a medical professional and this is not medical advice, but simply information based on my own experience, as well as other members who have survived these drugs.

 

Link to post
  • 3 weeks later...

Dear rnnstr91,

 

I also have PGAD since taking and withdrawing too fast from the SRI Sertraline (zoloft) 50 mg, 9 months ago.  I am really sorry to read you've got PGAD from Amitryptiline because I thought the tricyclic antidepressants weren't supposed to trigger PGAD (only the SSRI and SNRI). When you were on Prozac did you have PGAD while on Prozac or did you spend 2 years without taking any antidepressant and PGAD stayed for 2 years and slowly disapeared ?

 

There are 2 groups that can answer a lot of questions on PGAD ( I hope Alto and the Surviving Antidepressant moderators don't mind if I post their contact references)

 

The forum dedicated to people who suffer from Pudendal Neuralgia (PGAD can be a symptom of Pudendal Neuralgia) are following a lot of researches on PGAD and know the condition well. 

 

http://www.pudendalhope.info/forum/viewforum.php?f=2&sid=7e15b2d8ddcc9f0db9f165ca02c7ffac

 

And the PGAD  Facebook Support Group for women who suffer from PGAD. There are women in the Facebook group  including me who have a PGAD induced from antidepressants alongside women suffering from PGAD related to PN, IC and Restless Leg Syndrom  :

 

https://www.facebook.com/groups/980353255348348/

 

Maybe they can also give you support regarding PGAD.

 

I hope your PGAD will disapear soon and that you will get better.

 

Take care

 

Cathy

- From January 4th 2017 to April 17th 2017:  1 Xanax 0.25 mg in January, replaced by 1 Lyxansia 10 mg in February, replaced by 1 Bromazepam 6 mg a day  in March then back to 1 Xanax 0.25 mg  in April. Every pill was stopped cold turkey.

- April 17th (Easter Monday) started  Sertraline 50.  Xanax 0.25 mg  stopped cold turkey. 

- April 17th to May 4th 1 Sertraline 50, a 25 dose in the morning, a 25 dose at night and half a Zopiclone 7.5 at night

- May 4th  Reduced to 1 Sertraline  25.

-June 1st to June 8th.Tappering off Sertraline every 2 days for a week and put on 1 Risperidone 1 mg a day.June 8th Sertraline 25 replaced by 1 Anafranil 25mg, 1 Risperidone 1 mg a day and 1 zoplicone 7.5 at night, a week later, the Anafranil 25mg and Risperidone 1g was stopped cold turkey and replaced by 1 Xanax 0.25 mg 3 times a day. Since  June 17th : 1 Xanax 0.25 mg 3 times a day and 1 zoplicone 7.5 at night. Other medications  from June 1st to June 15th : Augmentin antibiotics, Chorticoid tablets,  Lanzoprazole, Toviaz. Symptoms : tremors, shaking ,suicidal thoughts, smell and light sensitivity, hyperacusis, floaters, earworms, akathisia, high pitched tinnitus, PGAD.

 

 

 

 

 

-

 

Link to post
  • 3 months later...

hello everyone i m too suffering from pgad after abruptly stopping antidepressant please someone guide me

i took different antidepressants medications for depression and anciety 

from 2013 to 2017 with no benefit i kept on changing the ads but of no use and i gave up...and then the pgad started..

 

prozac for 2 weeks

lexapro for 3 weeks

seroxat for 10 days

Now i am antidepressants free 

2017 december was the last time i took ads since then i havent taken any ads medication

My main symptom is pgad 

i get stabbing pain in genital area which is interfering in my daily life..

and very mild arousals which dosent bother me.

 

Link to post
  • Administrator

time, please start a topic for yourself in the Introductions forum.

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy